Alert archive / Kansas / Winter Storm Warnings in 2023
Winter Storm Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Nov 24, 2023, 2:42 AM CST for 15 counties in Kansas. It took effect at Nov 25, 2023, 3:00 AM CST. It was in force for 23 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 24, 2023, 2:42 AM CST (08:42 UTC)
- In effect from
- Nov 25, 2023, 3:00 AM CST
- Expired
- Nov 26, 2023, 2:04 AM CST
- In force
- 23 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 9:21 AM CST | SNOW 1 | 6 Wsw Glendale, KS | Trained spotter estimates one inch of snow thus far and reports snow covered roadways. |
| Nov 25, 9:57 AM CST | SNOW 1.3 | Kingman, KS | Cooperative observer measured 1.3 inches in the last two hours. |
| Nov 25, 9:59 AM CST | SNOW 0.7 | Mcpherson, KS | Storm chaser shared picture of snow measurement of 0.7 of an inch on social media. |
| Nov 25, 9:59 AM CST | SNOW 0.7 | Mcpherson, KS | Storm chaser shared picture of snow measurement of 0.7 of an inch on social media which has fallen in the last hour. |
| Nov 25, 11:02 AM CST | SNOW 2 | Kingman, KS | Cooperative observer has measured two inches thus far total with light snow currently falling. |
| Nov 25, 11:02 AM CST | SNOW 2 | Kingman, KS | Cooperative observer has measured two inches thus far with light snow currently falling. |
| Nov 25, 11:13 AM CST | SNOW 2 | Hutchinson, KS | Trained spotter posts picture of two inch measurement on social media. |
| Nov 25, 11:14 AM CST | SNOW 2 | Mcpherson, KS | KSKU Radio reports two inches on grassy areas and one inch on paved surfaces. |
| Nov 25, 11:14 AM CST | SNOW 2 | Mcpherson, KS | KSKU Radio reports two inches on grassy areas and one inch on paved surfaces. |
| Nov 25, 11:25 AM CST | SNOW 1 | 4 Nnw Clearwater, KS | Off duty NWS employee reports one inch near Clearwater thus far. |
| Nov 25, 11:30 AM CST | SNOW 1 | 2 Wnw Downtown Wichita, KS | Reported at least an inch on grassy surfaces near Zoo and Central. |
| Nov 25, 11:30 AM CST | SNOW 4 | Hutchinson, KS | Picture sent via social media with a four inch measurement which was taken in five different places. |
| Nov 25, 11:40 AM CST | SNOW 0.8 | Wichita Eisenhower Airp, KS | Snow total as of 11:40 CST. |
| Nov 25, 12:46 PM CST | SNOW 6 | 3 Sw Plevna, KS | Facebook report of six inches near Plevna thus far. |
| Nov 25, 12:46 PM CST | SNOW 6 | 3 Sw Plevna, KS | Facebook report of six inches thus far near Plevna. |
| Nov 25, 12:50 PM CST | SNOW 4.1 | Mcpherson, KS | Off duty NWS employee measured 4.1 inches of snow thus far. |
| Nov 25, 12:50 PM CST | SNOW 4.1 | Mcpherson, KS | Off duty NWS employee measured 4.1 inches of snow thus far which was shared via social media. |
| Nov 25, 1:13 PM CST | SNOW 2.5 | 3 Nw Wichita, KS | Video sent via Facebook of 2.5 inches thus far in northwest Wichita. |
| Nov 25, 1:13 PM CST | SNOW 6 | Hutchinson, KS | Social media picture measurement of six inches thus far. |
| Nov 25, 1:15 PM CST | SNOW 3 | Haven, KS | Facebook report of three inches thus far. |
| Nov 25, 1:15 PM CST | SNOW 3 | Haven, KS | Facebook report of three inches thus far. |
| Nov 25, 1:30 PM CST | SNOW 3.5 | Kingman, KS | Cooperative observer provided an updated report of 3.5 inches thus far. |
| Nov 25, 2:15 PM CST | SNOW 4 | Goddard, KS | Off duty NWS employee measured four inches. |
| Nov 25, 2:15 PM CST | SNOW 4 | Goddard, KS | Off duty NWS employee measured four inches thus far. |
| Nov 25, 2:35 PM CST | SNOW 6 | Mcpherson, KS | KSKU Radio measured four to six inches around their studio with the higher amounts in grassy areas. |
| Nov 25, 2:35 PM CST | SNOW 6 | Mcpherson, KS | KSKU Radio measured four to six inches around their studio with the higher amounts in grassy areas. |
| Nov 25, 3:28 PM CST | SNOW 3.5 | 9 N Saffordville, KS | |
| Nov 25, 3:30 PM CST | SNOW 3 | 6 Wnw Whitewater, KS | |
| Nov 25, 3:35 PM CST | SNOW 5 | Lindsborg, KS | |
| Nov 25, 3:53 PM CST | SNOW 7 | 8 W Cheney, KS | 6-7 inches reported in Murdock. |
| Nov 25, 4:02 PM CST | SNOW 7 | Marion, KS | |
| Nov 25, 4:04 PM CST | SNOW 6 | Marion, KS | Between 5 and 7 inches in Marion. |
| Nov 25, 4:06 PM CST | SNOW 7 | Hesston, KS | 6 to 7 inches measured across Hesston. |
| Nov 25, 4:21 PM CST | SNOW 6 | 4 N Hutchinson, KS | |
| Nov 25, 4:37 PM CST | SNOW 6 | Halstead, KS | |
| Nov 25, 4:52 PM CST | SNOW 8 | 4 N Nashville, KS | |
| Nov 25, 4:53 PM CST | SNOW 2 | 7 Sse Paradise, KS | |
| Nov 25, 5:00 PM CST | SNOW 8 | Sterling, KS | |
| Nov 25, 5:07 PM CST | SNOW 5 | 3 Nnw Wichita Eisenhowe, KS | Corrects previous snow report from 3 NNW Wichita Eisenhower Airport. Report was near 119th and Central in west Wichita. |
| Nov 25, 5:07 PM CST | SNOW 5 | 3 Nnw Wichita Eisenhowe, KS | Report was near 199th and Central in west Wichita. |
| Nov 25, 5:14 PM CST | SNOW 3.5 | Salina, KS | |
| Nov 25, 5:14 PM CST | SNOW 9 | Kingman, KS | |
| Nov 25, 5:16 PM CST | SNOW 9 | 5 Nw Halstead, KS | |
| Nov 25, 5:20 PM CST | SNOW 5 | Mount Hope, KS | |
| Nov 25, 5:27 PM CST | SNOW 5 | 3 S Maize, KS | |
| Nov 25, 5:28 PM CST | SNOW 6 | 1 S Maize, KS | |
| Nov 25, 5:30 PM CST | SNOW 4 | 2 Nnw Assaria, KS | |
| Nov 25, 5:30 PM CST | SNOW 8.5 | 2 Nw Hutchinson, KS | |
| Nov 25, 5:40 PM CST | SNOW 8 | 5 Ne Moundridge, KS | |
| Nov 25, 5:48 PM CST | SNOW 5.8 | Goddard, KS | |
| Nov 25, 5:49 PM CST | SNOW 3.1 | 1 S El Dorado, KS | |
| Nov 25, 5:51 PM CST | SNOW 7 | Mcpherson, KS | KSKU Radio in McPherson. |
| Nov 25, 6:00 PM CST | SNOW 3.8 | 2 Se Salina, KS | |
| Nov 25, 6:05 PM CST | SNOW 4.5 | Wichita Eisenhower Airp, KS | Had a 6 hour snow measurement of 3.7 inches with the 00z observation, bringing the daily total to 4.5 inches. |
| Nov 25, 6:06 PM CST | SNOW 6 | 2 Se Downtown Wichita, KS | |
| Nov 25, 6:15 PM CST | SNOW 6.5 | Norwich, KS | |
| Nov 25, 6:20 PM CST | SNOW 8.5 | 1 Ne Newton, KS | |
| Nov 25, 6:25 PM CST | SNOW 11 | Hesston, KS | |
| Nov 25, 6:45 PM CST | SNOW 9.3 | Kingman, KS | |
| Nov 25, 6:50 PM CST | SNOW 6 | 1 Ne Park City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
075 WWUS43 KICT 240842 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 242 AM CST Fri Nov 24 2023 KSZ032-033-047>051-067-250000- /O.UPG.KICT.WS.A.0002.231125T1200Z-231126T0600Z/ /O.NEW.KICT.WS.W.0002.231125T0900Z-231126T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 242 AM CST Fri Nov 24 2023 ...WINTER STORM WARNING IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...Moderate to heavy snow at times. Total snow accumulations of 4 to 7 inches. * WHEN...From 3 AM Saturday to midnight CST Saturday night. * IMPACTS...Travel will be difficult in the warned area. * ADDITIONAL DETAILS...If traveling, consider departing your destination before the snow starts, or delaying your departure until the snow ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ069-092-250000- /O.EXB.KICT.WS.A.0002.231125T0900Z-231126T0600Z/ Butler-Sumner- Including the cities of El Dorado, Augusta, Andover, Rose Hill, and Wellington 242 AM CST Fri Nov 24 2023 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... * WHAT...Snow, possibly mixed with rain, sleet, and freezing rain. Total snow accumulations of up to 2 to 5 inches are possible, along with very light ice accumulations. * WHEN...From late tonight through Saturday evening. * IMPACTS...Plan on the potential for difficult travel. * ADDITIONAL DETAILS...There will be a transition zone where rain changes to snow in the vicinity of the Kansas Turnpike. There may be large differences in snow accumulations over short distances. Stay tuned for later forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ KSZ052-053-068-082-083-091-250000- /O.EXT.KICT.WS.A.0002.231125T0900Z-231126T0600Z/ Marion-Chase-Harvey-Kingman-Sedgwick-Harper- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 242 AM CST Fri Nov 24 2023 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 3 to 6 inches possible, with locally higher amounts up to 7 inches. * WHEN...From late tonight through Saturday evening. * IMPACTS...Plan on the potential for difficult travel. * ADDITIONAL DETAILS...There will be a transition zone where rain changes to snow in the vicinity of the Kansas Turnpike. There may be large differences in snow accumulations over short distances. Stay tuned for later forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
4 follow-up statements
003 WWUS43 KICT 242045 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 245 PM CST Fri Nov 24 2023 KSZ052-053-068-082-083-091-251045- /O.UPG.KICT.WS.A.0002.231125T0900Z-231126T0600Z/ /O.EXA.KICT.WS.W.0002.231125T0900Z-231126T0600Z/ Marion-Chase-Harvey-Kingman-Sedgwick-Harper- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 245 PM CST Fri Nov 24 2023 ...WINTER STORM WARNING IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 3 AM Saturday to midnight CST Saturday night. * IMPACTS...Plan on the potential for difficult travel. * ADDITIONAL DETAILS...There will be a transition zone where rain changes to snow in the vicinity of the Kansas Turnpike. There may be large differences in snow accumulations over short distances. Stay tuned for later forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ032-033-047>051-067-251045- /O.CON.KICT.WS.W.0002.231125T0900Z-231126T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 245 PM CST Fri Nov 24 2023 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...Moderate to heavy snow at times. Total snow accumulations of 4 to 8 inches. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 3 AM Saturday to midnight CST Saturday night. * IMPACTS...Travel will be difficult in the warned area. * ADDITIONAL DETAILS...If traveling, consider departing your destination before the snow starts, or delaying your departure until the snow ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ069-092-251045- /O.UPG.KICT.WS.A.0002.231125T0900Z-231126T0600Z/ /O.NEW.KICT.WW.Y.0008.231125T0900Z-231126T0600Z/ Butler-Sumner- Including the cities of El Dorado, Augusta, Andover, Rose Hill, and Wellington 245 PM CST Fri Nov 24 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...Wet snow expected. Total snow accumulations of up to 4 inches. * WHERE...Butler and Sumner Counties. * WHEN...From 3 AM Saturday to midnight CST Saturday night. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Highest snow accumulations will be in the northwest portions of these counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ070-251045- /O.NEW.KICT.WW.Y.0008.231125T0900Z-231126T0600Z/ Greenwood- Including the cities of Eureka and Madison 245 PM CST Fri Nov 24 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...Wet snow expected. Total snow accumulations of up to two inches. * WHERE...Greenwood County. * WHEN...From 3 AM Saturday to midnight CST Saturday night. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Highest snow accumulations will be in the northwest portion of the county. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
685 WWUS43 KICT 250851 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 251 AM CST Sat Nov 25 2023 KSZ069-260000- /O.UPG.KICT.WW.Y.0008.231125T0900Z-231126T0600Z/ /O.EXB.KICT.WS.W.0002.231125T0900Z-231126T0900Z/ Butler- Including the cities of El Dorado, Augusta, Andover, and Rose Hill 251 AM CST Sat Nov 25 2023 ...WINTER STORM WARNING IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Moderate to heavy snow at times, with a slight chance of freezing rain and sleet. Total snow accumulations of 2 to 8 inches, greatest over northern Butler county. Ice accumulation will be little if any. * WHEN...This morning until 3 AM CST Sunday. * IMPACTS...Travel will be difficult. * ADDITIONAL DETAILS...If traveling, consider departing your destination before the snow starts, or delaying your departure until the snow ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ032-033-047>053-067-068-082-083-091-260000- /O.EXT.KICT.WS.W.0002.231125T0900Z-231126T0900Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Kingman-Sedgwick-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 251 AM CST Sat Nov 25 2023 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Moderate to heavy snow at times, with a slight chance of freezing rain and sleet over southern Kansas. Total snow accumulations of 4 to 8 inches. Ice accumulation will be little if any. * WHEN...This morning until 3 AM CST Sunday. * IMPACTS...Travel will be difficult. * ADDITIONAL DETAILS...If traveling, consider departing your destination before the snow starts, or delaying your departure until the snow ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ071-093-094-260000- /O.EXB.KICT.WW.Y.0008.231125T0900Z-231126T0900Z/ Woodson-Cowley-Elk- Including the cities of Yates Center, Winfield, Arkansas City, Howard, Moline, Longton, and Grenola 251 AM CST Sat Nov 25 2023 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...A mix of rain and snow, with a slight chance of freezing rain and sleet. Precipitation will transition to all snow this evening and tonight, with snow accumulations up to around 2 or 3 inches possible, highest over northwest portions of these counties. * WHEN...Today until 3 AM CST Sunday. * IMPACTS...Plan on the potential for difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ070-092-260000- /O.EXT.KICT.WW.Y.0008.231125T0900Z-231126T0900Z/ Greenwood-Sumner- Including the cities of Eureka, Madison, and Wellington 251 AM CST Sat Nov 25 2023 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...A mix of rain and snow, with a slight chance of freezing rain and sleet. Precipitation will transition to all snow this evening and tonight, with snow accumulations up to around 4 or 5 inches possible, highest over northwest portions of these counties. * WHEN...Today until 3 AM CST Sunday. * IMPACTS...Plan on the potential for difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
201 WWUS43 KICT 252100 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 300 PM CST Sat Nov 25 2023 KSZ032-033-260900- /O.CAN.KICT.WS.W.0002.000000T0000Z-231126T0900Z/ /O.EXA.KICT.WW.Y.0008.000000T0000Z-231126T0900Z/ Russell-Lincoln- Including the cities of Russell, Lincoln, and Sylvan Grove 300 PM CST Sat Nov 25 2023 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations around one inch. Total accumulations of one to three inches. * WHERE...Russell and Lincoln Counties. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Plan on the potential for difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ047>053-067>069-082-083-091-260900- /O.CON.KICT.WS.W.0002.000000T0000Z-231126T0900Z/ Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Kingman-Sedgwick-Harper- Including the cities of Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 300 PM CST Sat Nov 25 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Moderate to heavy snow at times, with a slight chance of freezing rain and sleet over southern Kansas. Additional snow accumulations of one to three inches. Total snow accumulations of 4 to 8 inches. Ice accumulation will be little if any. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Travel will be difficult. * ADDITIONAL DETAILS...If traveling, consider departing your destination before the snow starts, or delaying your departure until the snow ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ070-071-092>094-260900- /O.CON.KICT.WW.Y.0008.000000T0000Z-231126T0900Z/ Greenwood-Woodson-Sumner-Cowley-Elk- Including the cities of Eureka, Madison, Yates Center, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, and Grenola 300 PM CST Sat Nov 25 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...A mix of rain and snow, with a slight chance of freezing rain and sleet. Precipitation will transition to all snow this evening and tonight, with snow accumulations around 3 to 5 inches possible, highest over northwest portions of these counties. * WHERE...Greenwood, Woodson, Sumner, Cowley and Elk Counties. * WHEN...Until 3 AM CST Sunday. * IMPACTS...Plan on the potential for difficult travel. * ADDITIONAL DETAILS...Another burst of moderate to heavy snow will occur later this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Ketcham
747 WWUS43 KICT 260804 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 204 AM CST Sun Nov 26 2023 KSZ047>053-067>069-082-083-091-260915- /O.CAN.KICT.WS.W.0002.000000T0000Z-231126T0900Z/ Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Kingman-Sedgwick-Harper- Including the cities of Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, and Attica 204 AM CST Sun Nov 26 2023 ...WINTER STORM WARNING IS CANCELLED... Snow has ended or will come to an end shortly across the region. Watch out for continued slick roads. $$ KSZ032-033-070-071-092>094-260915- /O.CAN.KICT.WW.Y.0008.000000T0000Z-231126T0900Z/ Russell-Lincoln-Greenwood-Woodson-Sumner-Cowley-Elk- Including the cities of Russell, Lincoln, Sylvan Grove, Eureka, Madison, Yates Center, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, and Grenola 204 AM CST Sun Nov 26 2023 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has ended or will come to an end shortly across the region. Watch out for continued slick roads. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Nov 23, 10:31 PM CST, 4 hours 11 minutes earlier. Its key messages:
- * Cold front arrived today; much cooler Friday * Winter storm likely on Saturday; especially for areas along and west of the Kansas Turnpike. * Cool and dry conditions expected through much of next week.
Area forecast discussion, Nov 23, 10:31 PM CST, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1031 PM CST Thu Nov 23 2023 .KEY MESSAGES... * Cold front arrived today; much cooler Friday * Winter storm likely on Saturday; especially for areas along and west of the Kansas Turnpike. * Cool and dry conditions expected through much of next week. && .DISCUSSION... Issued at 253 PM CST Thu Nov 23 2023 Tonight-Fri... The much advertised strong cold front has arrived today, and a decent temperature gradient is present this afternoon with low 40s along I-70 and low 60s across southeast Kansas. However, low-level CAA will ramp up overnight tonight through much of tomorrow. Despite thick cloud cover clearing out during the afternoon hours (except for Russell & Barton counties), many locations will only see afternoon highs in the upper 30s to low 40s (around 10-15 degrees below average). Saturday-Sunday... A large and potent upper trough will move eastward out of the Great Basin and into the central Rockies late Friday into early Saturday. Ahead of the approaching trough, moistening of the column paired with diffluence aloft would suggest the development of widespread, but light precipitation beginning across portions of central and south-central Kansas Saturday morning. The low to moderate potential (10-40%) for a glaze of ice has been introduced into the forecast for locations southwest of a Hutch-Wichita-Wellington line Saturday morning as surface temperatures are expected to be below freezing with the warm nose above freezing during the onset of precipitation. However, as the day goes on, mid-level temperatures should cool slightly, and either all snow, or a rain-snow mix, should prevail thereafter, likely sometime after noon. Another wrench begin thrown into the forecast for locations along the Kansas Turnpike. Global ensemble and deterministic models are trending towards a stronger system which will cause the surface temperature gradient to be tighter than previously forecast. As luck would have it, this temperature gradient looks like it will reside along a Harper-Wichita- Emporia line. With QPF being increased along this corridor, slight changes in surface temperatures will lead to big differences in snow accumulations. Therefore, the greatest uncertainty in snow accumulations will be across Harper County and locations along the Kansas Turnpike. For Sedgwick County specifically, this could easily be a scenario where Mount Hope and surrounding locations get 3-5 inches of snow while Derby and surrounding locations only get a trace of snow. Meanwhile, trends along and northwest of a Pratt-Hutch-Marion line have been colder and snowier (which makes sense with a stronger system). As the trough progresses eastward on Saturday, height falls and vorticity advection aloft will provide more than sufficient lift across a large area. As we enter the window for hi-res models, they suggest subtle mesoscale mid-level frontogenesis bands could locally enhance snowfall rates across some locations. Where these bands eventually end up is still uncertain; however, with a widespread swath of central Kansas expected to get 3 to 6 inches of snow, localized areas of 7-to 8-inch accumulations cannot be ruled out. Lastly, for locations east of the Kansas Turnpike, temperatures are trending warmer for Saturday, so confidence is increasing that many of these locations will see mostly rain with perhaps snow mixing in as precipitation tapers off late Saturday into early Sunday. However, as mentioned previously, QPF has increased across these areas, and portions southeast Kansas will see a quarter to a half-inch of rain with localized higher amounts possible. Rain and snow will taper off late Saturday into Sunday as low/mid- level CAA takes over, and much drier air filters into the region. With clouds clearing out by midday Sunday, afternoon highs will likely be driven by where/how much snow as fallen across the area. Currently, afternoon highs are forecast to be in the mid 30s to low 40s; however, snow covered areas may struggle to rise above freezing on Sunday. Monday-Thursday... Quiet, dry, and cool conditions will be the main headline for next week. A gradual warming trend is expected throughout the week with snow covered areas likely to see slightly cooler temperatures than currently forecast. The next best chance at precipitation across the forecast area may be late next Thursday or Friday, but details on this system remain hazy at this time. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1030 PM CST Thu Nov 23 2023 VFR conditions are expected through the period. Gusty winds up to 25KT will continue through tomorrow afternoon period with winds letting up after 21z. Crosswinds will continue to be a concern at site KICT and KHUT. && .ICT WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Saturday morning through Saturday evening for KSZ032-033-047>053-067-068-082-083-091. && DISCUSSION...JC AVIATION...CRW
Hazardous weather outlook, Nov 23, 2:56 PM CST, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 256 PM CST Thu Nov 23 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-242100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 256 PM CST Thu Nov 23 2023 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Snow may become heavy at times on Saturday and Saturday evening. Snow accumulations of 2 to 4 inches with locally higher amounts at or above 6 inches will impact travel conditions, especially for areas along and west of the Kansas Turnpike. A winter storm watch is in effect for Saturday and Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:45 PM CST | Winter Weather Advisory | ICT | Butler, Cowley, Elk, Greenwood, Lincoln, Russell and 2 more | 35 hr |
Nearby
Winter Storm Warnings in Kansas, 2023Every winter storm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.